Alert archive / Massachusetts / Small Craft Advisories in 2009
Small Craft Advisory 73, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jul 11, 2009, 3:53 AM EDT. It took effect at Jul 12, 2009, 2:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2009, 3:53 AM EDT (07:53 UTC)
- In effect from
- Jul 12, 2009, 2:00 AM EDT
- Expired
- Jul 12, 2009, 2:27 PM EDT
- In force
- 12 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
417 WHUS71 KBOX 110753 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 353 AM EDT SAT JUL 11 2009 ANZ232>235-237-255-111600- /O.NEW.KBOX.SC.Y.0073.090712T0600Z-090712T1400Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 353 AM EDT SAT JUL 11 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY. A PERIOD OF GUSTY SOUTH TO SOUTHWEST WINDS TO AT LEAST 25 KNOTS IS EXPECTED LATE TONIGHT AND SEAS WILL RESPOND BY BUILDING TO AROUND 5 OR 6 FEET IN THE OPEN WATERS SOUTH OF RHODE ISLAND AND SOUTH OF MASSACHUSETTS. THESE GUSTY WINDS MAY BE ENHANCED WITH LOCAL GUSTS TO 35 KNOTS EARLY SUNDAY MORNING IF A BAND OF STRONG THUNDERSTORMS MOVES EASTWARD ALONG THE SOUTHERN NEW ENGLAND COAST. THERE IS A LOW PROBABILITY THAT SOUTH WINDS WILL ALREADY GUST TO NEAR 25 KNOTS LATE THIS SATURDAY AFTERNOON FROM BUZZARDS BAY TO NANTUCKET SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DRAG
5 follow-up statements
360 WHUS71 KBOX 111404 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1004 AM EDT SAT JUL 11 2009 ANZ232>235-237-255-112215- /O.CON.KBOX.SC.Y.0073.090712T0600Z-090712T1400Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1004 AM EDT SAT JUL 11 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY. A PERIOD OF GUSTY SOUTH TO SOUTHWEST WINDS TO AT LEAST 25 KNOTS IS EXPECTED LATE TONIGHT ON MOST OF THE SOUTH COASTAL WATERS. SEAS WILL RESPOND BY BUILDING TO AROUND 5 OR 6 FEET IN THE OPEN WATERS SOUTH OF RHODE ISLAND AND MASSACHUSETTS. THESE GUSTY WINDS MAY BE ENHANCED WITH LOCAL GUSTS TO 35 KNOTS EARLY SUNDAY MORNING IF A BAND OF STRONG THUNDERSTORMS MOVES EASTWARD ALONG THE SOUTHERN NEW ENGLAND COAST. IN ADDITION...IT IS POSSIBLE THAT SOUTH WINDS WILL GUST TO NEAR 25 KNOTS LATE THIS AFTERNOON FROM BUZZARDS BAY TO NANTUCKET SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
237 WHUS71 KBOX 111846 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 246 PM EDT SAT JUL 11 2009 ANZ254-120315- /O.EXB.KBOX.SC.Y.0073.090712T0600Z-090712T2000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 246 PM EDT SAT JUL 11 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 4 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 4 PM EDT SUNDAY. A PERIOD OF GUSTY SOUTH TO SOUTHWEST WINDS TO AROUND 25 KNOTS IS EXPECTED LATE TONIGHT AS SEAS BUILD TO 5 FT. THESE GUSTY WINDS MAY BE ENHANCED WITH LOCAL GUSTS TO 35 KNOTS AROUND DAYBREAK SUNDAY IF A BAND OF STRONG THUNDERSTORMS MOVES THROUGH THE WATERS. ALTHOUGH WINDS WILL DIMINISH SUNDAY MORNING...SEAS WILL REMAIN NEAR 5 FT INTO SUNDAY AFTERNOON...ESPECIALLY OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-120315- /O.EXT.KBOX.SC.Y.0073.090712T0600Z-090712T2000Z/ COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 246 PM EDT SAT JUL 11 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TO 4 PM EDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 AM TO 4 PM EDT SUNDAY. A PERIOD OF GUSTY SOUTH TO SOUTHWEST WINDS TO AROUND 25 KNOTS IS EXPECTED LATE TONIGHT AS SEAS BUILD TO 5 FT. THESE GUSTY WINDS MAY BE ENHANCED WITH LOCAL GUSTS TO 35 KNOTS AROUND DAYBREAK SUNDAY IF A BAND OF STRONG THUNDERSTORMS MOVES THROUGH THE WATERS. ALTHOUGH WINDS WILL DIMINISH SUNDAY MORNING...SEAS WILL REMAIN NEAR 5 FT INTO SUNDAY AFTERNOON...ESPECIALLY OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>235-237-120315- /O.CON.KBOX.SC.Y.0073.090712T0600Z-090712T1400Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 246 PM EDT SAT JUL 11 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY. A PERIOD OF GUSTY SOUTH TO SOUTHWEST WINDS TO AROUND 25 KNOTS IS EXPECTED LATE TONIGHT. SEAS WILL BUILD TO 5 FT ON THE OPEN WATERS SOUTH OF RHODE ISLAND. THESE GUSTY WINDS MAY BE ENHANCED WITH LOCAL GUSTS TO 35 KNOTS EARLY SUNDAY MORNING IF A BAND OF STRONG THUNDERSTORMS MOVES THROUGH THE WATERS. WINDS WILL DIMINISH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
928 WHUS71 KBOX 120825 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 425 AM EDT SUN JUL 12 2009 ANZ250-121400- /O.EXA.KBOX.SC.Y.0073.000000T0000Z-090712T1400Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 425 AM EDT SUN JUL 12 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. SEAS OCCASIONALLY NEAR 5 FEET IN PORTIONS OF THE WATERS AND GUSTS TO NEAR 25 KNOTS HAS PROMPTED THIS SHORT TERM MORNING ADVISORY ISSUANCE. WINDS WILL DIMINISH LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>235-237-121400- /O.CON.KBOX.SC.Y.0073.000000T0000Z-090712T1400Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 425 AM EDT SUN JUL 12 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. GUSTY SOUTH TO SOUTHWEST WINDS TO AROUND 25 KNOTS EARLY THIS MORNING AND INCREASING OPEN WATERS SEAS IS RESPONSIBLE FOR THIS ADVISORY CONTINUING. WINDS AND SEAS SHOULD SUBSIDE LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-121630- /O.CON.KBOX.SC.Y.0073.000000T0000Z-090712T2000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 425 AM EDT SUN JUL 12 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. A PERIOD OF GUSTY SOUTH TO SOUTHWEST WINDS TO AROUND 25 KNOTS WAS OCCURRING THIS MORNING AND SEAS ARE BUILDING TO ABOUT 5 FEET. ALTHOUGH WINDS WILL DIMINISH LATER THIS MORNING...SEAS WILL REMAIN NEAR 5 FT INTO THIS AFTERNOON...ESPECIALLY OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DRAG
913 WHUS71 KBOX 121338 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 938 AM EDT SUN JUL 12 2009 ANZ232>235-237-250-121445- /O.CAN.KBOX.SC.Y.0073.000000T0000Z-090712T1400Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 938 AM EDT SUN JUL 12 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE SUBSIDED. $$ ANZ254-121445- /O.CAN.KBOX.SC.Y.0073.000000T0000Z-090712T2000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 938 AM EDT SUN JUL 12 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE SUBSIDED. $$ ANZ255-122000- /O.EXT.KBOX.SC.Y.0073.000000T0000Z-090712T2000Z/ COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 938 AM EDT SUN JUL 12 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. ALTHOUGH WINDS WERE DIMINISHING BELOW 25 KNOTS AS OF LATE MORNING... SEAS WILL REMAIN NEAR 5 FT OFFSHORE THROUGH LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
954 WHUS71 KBOX 121827 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 227 PM EDT SUN JUL 12 2009 ANZ255-130300- /O.CAN.KBOX.SC.Y.0073.000000T0000Z-090712T2000Z/ /O.NEW.KBOX.SW.Y.0029.090712T1827Z-090713T1000Z/ COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 227 PM EDT SUN JUL 12 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. SEAS OF 3 TO 5 FT WILL PERSIST THROUGH TONIGHT ON THE OUTER WATERS BETWEEN MONTAUK POINT AND NANTUCKET...BEFORE SUBSIDING MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jul 10, 11:17 PM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jul 10, 11:17 PM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1117 PM EDT FRI JUL 10 2009
.SYNOPSIS...
HIGH PRESSURE WILL BE IN CONTROL OF OUR WEATHER TONIGHT...BEFORE MOVING
OFFSHORE ON SATURDAY. A COLD FRONT WILL CROSS THE REGION SATURDAY NIGHT
INTO SUNDAY MORNING BRINGING A ROUND OF SHOWERS/ISOLATED THUNDERSTORMS.
ANOTHER FRONT MAY PASS ACROSS THE REGION MONDAY. HIGH PRESSURE WILL
BRING MAINLY DRY AND PLEASANT WEATHER TUESDAY AND WEDNESDAY. LOW
PRESSURE APPROACHES WITH SHOWERS FOR THURSDAY AND FRIDAY.
&&
.NEAR TERM /UNTIL 11 AM SATURDAY MORNING/...
1105 PM...RERAN THE TEMPS OVERNIGHT...WARMING BOSTON AND COOLING
MVY...USING MATCH LAV. RERAN RH AND HAVE REDUCED AREAL FOG POTENTIAL.
ALL PRODUCTS POSTED.
HIGH PRESSURE CONTINUES TONIGHT...WITH MOSTLY CLEAR SKIES AND NEARLY CALM
WIND. THESE IDEAL RADIATIONAL COOLING CONDITIONS MEAN ANOTHER COOL
NIGHT ACROSS SOUTHERN NEW ENGLAND AND PARTICULARLY IN SOUTHEASTERN
MASSACHUSETTS. TEMPS MAY BE WITHIN A FEW DEGREES OF BREAKING RECORD
LOW AT PROVIDENCE EARLY SATURDAY WHERE THE RECORD LOW IS 53 DEGREES
SET IN 1953.
DENSE FOG SHOULD DEVELOP EARLY SAT IN A FEW SPOTS OF THE COUNTRYSIDE
BUT MAY NOT BE AREALLY EXPANSIVE AS THIS MORNING DUE TO THE WARMER
DRY BULB START THIS PAST FRIDAY EVENING.
&&
.SHORT TERM /11 AM SATURDAY MORNING THROUGH SUNDAY/...
FORESEE RAISING TEMPS A FEW DEGS SAT AS ONE PACKAGE OF HIGH CLOUD
IN PA AND S NYS PEELS SEWD ALLOWING MOSTLY SUNNY SKIES THRU 18Z AND
WHAT I THINK IS PROBABLE HIGHS OF 83F IN THE NON MARINE INFLUENCED
VALLEYS AND COASTAL PLAIN. GUSTY SSW WINDS SHOULD DEVELOP IN THE
AFTN WITH NR 25 KTS ANTICIPATED BY 5 PM.
GUSTS WERE UPDATED AND ADDED TO THE NEW 1105PM FCST.
SAT NIGHT...SHOWERS AND SCT THUNDERSTORMS STARTING ACROSS NORTHWESTERN
MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE IN THE EVENING. USED SREF
POPS WHICH MOVES CHANCE POPS INTO THE NORTHWESTERN ZONES AROUND 5 PM
AND THROUGH THE REST OF THE REGION BY MIDNIGHT. SREF PROBABILITIES ARE
HIGHEST FOR 1 INCH S OF THE MASS PIKE AND THERE IS A CHC FOR AN
ISOLATED BIG STORM CROSSING CT/RI 02Z-06Z WHEN MOISTURE TRANSPORT IS
HUGE AT 850 AND 700MB WITH LARGE INSTABILITY ALOFT DEVELOPING. STILL
EVALUATING POTENCY FOR SVR .. IT IS THERE AND WANT ONE MORE RUN OF
THE GFS FOR CONFIRMATION...ESP MA PIKE SWD. AM EXPECTING SCT GUSTS
35-40 KTS SAT NIGHT IN CT/RI FM STORMS.
PRECIPITABLE WATER VALUES ARE ONE AND A HALF TO TWO TIMES THE NORMAL
VALUES GIVING THE INDICATION THAT HEAVY RAINFALL IS POSSIBLE WITH
THESE SHOWERS.
HEAVY CONVECTION AND POSSIBLE SMW STORMS ARE ANTICIPATED FOR BID TO
ACK REGION AT DAWN SUNDAY.
SUNDAY...COLD FRONT OVER EASTERN MASS MOVES OFFSHORE SUNDAY
MORNING. THERE MAY BE LINGERING MORNING SHOWERS IN OUR EASTERN
AREAS...ESPECIALLY ALONG THE EASTERN MASS COAST. THESE SHOULD MOVE
OFFSHORE DURING THE MORNING. WE WILL HAVE CHANCE POPS EASTERN MASS
AND RHODE ISLAND SUNDAY MORNING.
DRIER AIR THEN BRINGS CLEARING SKIES FOR THE MIDDAY/AFTERNOON. 850
MB EQUIVALENT TEMPS IN THE MIXED LAYER WILL BE 10-12C...AND WITH
CLOSE TO FULL MIXING WE SHOULD TOP OUT AROUND 80...POSSIBLY A LITTLE
WARMER IN THE CT VALLEY.
UPPER LOW PRESSURE AND COLD POOL APPROACH SUNDAY. TEMPS AT 500 MB
COOL 2-4C DURING THE DAY. COMBINED WITH THE SURFACE
HEATING...VERTICAL TOTALS WILL REACH 26 IN OUR NORTHWEST AREAS
WITH A LESSER RANGE IN THE SOUTHEAST. THIS IS ENOUGH TO BRING A
CONCERN FOR DIURNAL CLOUDS AND SHOWERS. MOISTURE PROFILES SHOW SOME
LINGERING MOISTURE AROUND 800 MB BUT DRIER BELOW AND ABOVE. SO WE
WILL EXPECT MID TO LATE AFTERNOON CLOUDS ESPECIALLY NORTHERN MASS
AND SOUTHERN NH. WILL ALSO TOSS IN SLGT CHANCE POPS IN THAT AREA.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
MONDAY
A WEAK FRONT ASSOCIATED WITH A SHORTWAVE MOVING AROUND THE UPPER
LOW. THIS FRONT SWINGS THROUGH ON MONDAY. 500 MB TEMPS ARE
FORECAST AT -16 TO -18C WITH 850 TEMPS 8 TO 11C. VERTICAL TOTALS
WILL BE 26 TO 27 ACROSS THE REGION...WITH A THICKER MOIST LAYER
CENTERED AROUND 800 MB. SO THERE SHOULD BE A GREATER CHANCE OF
DIURNAL CLOUDS MONDAY AFTERNOON/EVENING AND A WIDER AREAL POTENTIAL
FOR SHOWERS. THE DEPTH OF THE MOIST LAYER IS STILL LIMITED WITH ANY
UPPER JET DYNAMICS MAINLY FOCUSED SOUTH OF NEW ENGLAND. FOR NOW WE
WILL GO WITH SLIGHT CHANCE POPS ALONG/NORTH OF A PYM-PVD LINE.
TUESDAY-WEDNESDAY
ANOTHER SHORTWAVE MOVES THROUGH...BUT MOISTURE IS MORE LIMITED AS
SURFACE HIGH PRESSURE STARTS TO BUILD IN. AS SUCH WE HAVE FAVORED
MOSTLY CLEAR SKIES. HIGH PRESSURE IS THEN IN CONTROL WEDNESDAY WITH
CONTINUED FAIR SKIES. TEMPS IN THE MIXED RANGE WILL BE 8-10C
TUESDAY AND 10-12C WEDNESDAY. WE HAVE GONE WITH 70S BOTH DAYS BUT
REALIZE A GREATER POTENTIAL FOR 80 OR LOWER 80S ON WEDNESDAY
ESPECIALLY IN THE CT VALLEY.
THURSDAY-FRIDAY
LOW PRESSURE MOVES APPROACHES THURSDAY AND PASSES FRIDAY. WE HAVE
CLOUDS AND CHANCE POPS FOR THIS PERIOD.
&&
.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
TONIGHT...VFR...ISOLD IFR IN FOG LATE IN THE COUNTRYSIDE.
SATURDAY THROUGH 21Z...VFR. INCREASING CLOUDS. SSW GUSTS TO 20 KTS AT
18Z INCREASE TO NR 25 KTS AT 21Z.
SATURDAY 21Z THROUGH SATURDAY NIGHT...VFR DEGRADES TO MVFR IN -SHRA/ISOLD
TSRA. SFC WIND GUSTS TO 30-40 KTS POSSIBLE WITH TSTMS. POTENTIAL FOR
DEVELOPING IFR BY DAWN SUNDAY IN RI/EASTERN MASSACHUSETTS DUE TO HUGE
MOISTURE TRANSPORT.
SUNDAY...EARLY IFR SE COAST OTRW BECOMING VFR.
OUTLOOK /SUNDAY NIGHT THROUGH WEDNESDAY/...
GENERALLY VFR. THERE COULD BE BRIEF MVFR VSBYS IN WIDELY SCATTERED
SHOWERS SUNDAY AND MONDAY AFTERNOONS.
&&
.MARINE...
TONIGHT...LIGHT VARIABLE WINDS AND SEAS 2 TO 3 FEET. POSSIBLE
REDUCED VISIBILITY IN FOG LATE TONIGHT.
SATURDAY...SEAS 2 TO 3 FEET. SOUTHERLY WINDS 10 TO 15 KTS WITH
GUSTS TO 20 KTS POSSIBLE.
SATURDAY NIGHT...SEAS 2 TO 4 FEET. SOUTHERLY WINDS 10 TO 15 KTS
SHIFTING TO THE WEST LATE WITH GUSTS 25-35 KTS POSSIBLE. COLD FRONT
MOVES ACROSS THE WATERS LATE WITH SHOWERS AND A THUNDERSTORM POSSIBLE...
WITH BEST CHC THUNDER S COAST. MAY NEED SCA LATE S COAST.
SUNDAY...COULD BE AN EARLY MORNING SCA FOR HAZ SEAS S COAST.
OUTLOOK /SUNDAY NIGHT THROUGH WEDNESDAY/...
WINDS AND SEAS REMAIN BELOW SMALL CRAFT LEVELS THROUGH THE PERIOD.
&&
.CLIMATE...
RER EQUALING LOW AT PVD THIS MORNING OF 52. PREV RER IS 52 SET IN
1953. BDL HAD A LOW OF 50...1F SHY OF EQUALING THE RER LOW FOR THE
DATE SET IN 1963.
SNE HAS EXPERIENCED AN EXTENDED PERIOD OF UNUSUALLY COOL WEATHER
SINCE THE BEGINNING OF JUNE. IN FACT...THE AVERAGE MAXIMUM
TEMPERATURE FOR THE PERIOD FROM JUNE 1 THROUGH JULY 8 IS THE COOLEST
ON RECORD AT BOS PVD AND ORH AND 7TH COOLEST AT BDL.
THE FOLLOWING IS A RANKING OF THE COOLEST AVERAGE MAX TEMPERATURE
FOR THE JUNE 1 - JULY 8 PERIOD.
BOS 69.7 DEGREES 2009 AND 1903
71.7 DEGREES 1915
71.8 DEGREES 1918
PVD 72.3 DEGREES 2009
72.7 DEGREES 1916
73.2 DEGREES 1958
ORH 69.3 DEGREES 2009
71.0 DEGREES 1972 AND 1958
71.4 DEGREES 1998
THE AVERAGE MAX TEMPERATURE AT BDL FROM JUNE 1 - JULY 8 IS 75.6
DEGREES WHICH RANKS AS THE 7TH COOLEST ON RECORD. THE COOLEST IS
73.8 DEGREES IN 1916.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.
&&
SYNOPSIS...WTB/DRAG
NEAR TERM...DRAG 1117
SHORT TERM...DRAG 1117
LONG TERM...WTB
AVIATION...WTB/DRAG 1117
MARINE...WTB/DRAG 1117
CLIMATE...Hazardous weather outlook, Jul 10, 7:01 AM EDT, 20 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 701 AM EDT FRI JUL 10 2009 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-111115- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 701 AM EDT FRI JUL 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A PERIOD OF SHOWERS ALONG WITH ISOLATED THUNDERSTORMS ARE EXPECTED SATURDAY NIGHT. HOWEVER...THE POTENTIAL FOR SEVERE WEATHER APPEARS RATHER LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-111115- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 701 AM EDT FRI JUL 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED THUNDERSTORMS MAY AFFECT THE WATERS SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FRANK
Nearby
Small Craft Advisories in Massachusetts, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.